Texas, 2006

Hail and Damaging Wind in Texas, June 18, 2006

June 18, 2006 · NWS AMA · 3 events in 1 county or zone

Severe thunderstorms across the extreme northeast Texas panhandle produced hail and high winds during the evening hours. No damage and no injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms across the extreme northeast Texas panhandle produced hail and high winds during the evening hours. No damage and no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 18, 2:01 PM CST, 5 hours 47 minutes earlier.

Area forecast discussion, Jun 18, 2:01 PM CST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
301 PM CDT SUN JUN 18 2006

.DISCUSSION...
MAIN FORECAST CONCERN WILL BE FIRE WEATHER CONDITIONS MONDAY AND
TUESDAY AS A SURFACE LOW IN EASTERN COLORADO INCREASES WINDS TO NEAR
BREEZY CONDITIONS. SOUTHERLY FLOW HOWEVER WILL CONTINUE TO ADVECT IN
DECENT DEWPOINTS SO HUMIDITIES MAY STRUGGLE TO DROP TO CRITERIA.
TUESDAY LOOKS DRIER HOWEVER THE LEE TROUGH WILL BE LOCATED IN THE
WESTERN COUNTIES WHICH COULD MAKE WIND CRITERIA TOUGH TO REACH. MID
WEEK THE LEE TROUGH WEAKENS AND MOISTURE SHOULD RETURN REDUCING THE
FIRE WX THREAT. LATE IN THE WEEK A FRONT WILL APPROACH THE PANHANDLES
AND COULD BRING SOME COOLER CONDITIONS.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                67  98  68  96 /   0   0   0   0
BEAVER OK                  64 100  67 100 /   0   0   0   0
BOISE CITY OK              63  97  67  98 /   0   0   0   0
BORGER TX                  72 100  72  99 /   0   0   0   0
BOYS RANCH TX              67 100  70 100 /   0   0   0   0
CANYON TX                  66  99  68  98 /   0   0   0   0
CLARENDON TX               67  99  68  99 /   0   0   0   0
DALHART TX                 63 100  66 100 /   0   0   0   0
GUYMON OK                  65 100  68 101 /   0   0   0   0
HEREFORD TX                66  99  68  99 /   0   0   0   0
LIPSCOMB TX                67  99  69  98 /   0   0   0   0
PAMPA TX                   69  96  68  95 /   0   0   0   0
SHAMROCK TX                67 100  69 101 /   0   0   0   0
WELLINGTON TX              67 101  69 101 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 10 AM MONDAY TO 10 PM MONDAY FOR THE
     FOLLOWING ZONES: AND CIMARRON.

TX...FIRE WEATHER WATCH FROM 10 AM MONDAY TO 10 PM MONDAY FOR THE
     FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...AND
     OLDHAM.

&&

11/10
Hazardous weather outlook, Jun 18, 2:40 PM CST, 5 hours 8 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
340 PM CDT SUN JUN 18 2006

OKZ001>003-TXZ001>020-191100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
340 PM CDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

LOW RELATIVE HUMIDITIES WITH WARM TEMPERATURES AND INCREASING WINDS
FROM MONDAY THROUGH WEDNESDAY WILL BRING AN ELEVATED FIRE DANGER TO
THE PANHANDLES. A FIRE WEATHER WATCH IS IN EFFECT MONDAY FOR THE
WESTERN OKLAHOMA PANHANDLE AND THE WESTERN THIRD OF THE TEXAS
PANHANDLE. ALSO...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY
ACROSS THE NORTHWEST TEXAS AND OKLAHOMA PANHANDLES ON THURSDAY. THESE
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SCHNEIDER

In the hours before

Special weather statement, Jun 18, 5:10 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
610 PM CDT SUN JUN 18 2006

OKZ003-182345-
BEAVER OK-
610 PM CDT SUN JUN 18 2006

...STRONG THUNDERSTORM IN NORTHEASTERN BEAVER COUNTY...

AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF KNOWLES MOVING EASTNORTHEAST AT
20 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Local storm report, Jun 18, 7:26 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
826 PM CDT SUN JUN 18 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND GST     SLAPOUT                 36.62N 100.12W
06/18/2006  E60 MPH          BEAVER             OK   TRAINED SPOTTER

&&

SD
Local storm report, Jun 18, 7:39 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
839 PM CDT SUN JUN 18 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             5 S SLAPOUT             36.55N 100.12W
06/18/2006  E0.88 INCH       BEAVER             OK   TRAINED SPOTTER

&&

SD
Special weather statement, Jun 18, 7:47 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
847 PM CDT SUN JUN 18 2006

TXZ005-190215-
LIPSCOMB TX-
847 PM CDT SUN JUN 18 2006

...STRONG THUNDERSTORM IN NORTHEASTERN LIPSCOMB COUNTY...

AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN LIPSCOMB COUNTY MOVING
SOUTHEAST AT 20 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR

The radar

The Dodge City radar (KDDC), 145 km away, was scanning. The volume nearest the first event began at 01:47 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Lipscomb

When
June 18, 7:48 PM CST
Where
Lipscomb County, 4 mi NW of Follett
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.467, -100.183

Thunderstorm Wind, Lipscomb

When
June 18, 7:52 PM CST
Where
Lipscomb County, Follett
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.433, -100.133

Hail, Lipscomb

When
June 18, 7:55 PM CST
Where
Lipscomb County, 8 mi E of Follett
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.433, -99.983

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517272, 5517273, 5517274.